Alert archive / California / Freeze Warnings in 2014
Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Dec 26, 2014, 2:56 AM PST for San Bernardino County, California. It took effect at Dec 26, 2014, 10:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2014, 2:56 AM PST (10:56 UTC)
- In effect from
- Dec 26, 2014, 10:00 PM PST
- Expired
- Dec 27, 2014, 8:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS75 KVEF 261056 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 256 AM PST FRI DEC 26 2014 ...VERY COLD TEMPERATURES ARE EXPECTED OVER THE NEXT COUPLE OF NIGHTS WITH SOME LOCATIONS EXPERIENCING THE FIRST FREEZE OF THE SEASON... AZZ003-NVZ017-270015- /O.NEW.KVEF.HZ.W.0001.141228T0600Z-141228T1600Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 256 AM PST FRI DEC 26 2014 /356 AM MST FRI DEC 26 2014/ ...HARD FREEZE WARNING IN EFFECT FROM 10 PM PST /11 PM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM PST /11 PM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES AND THE NORTHWEST DESERTS OF ARIZONA. * TEMPERATURE: LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER TEENS TO LOWER 20S. * IMPACTS: THESE VERY COLD TEMPERATURES MAY LEAD TO BROKEN PIPES AND SEVERELY IMPACT SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES... THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ CAZ524>526-270015- /O.NEW.KVEF.FZ.W.0002.141227T0600Z-141227T1600Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION 256 AM PST FRI DEC 26 2014 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY FOR THE EASTERN MOJAVE DESERTS OF SAN BERNARDINO COUNTY...THE MORONGO BASIN...AND THE CADIZ BASIN. * EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 20S TO LOWER 30S. THESE ARE EXPECTED TO BE THE FIRST FREEZING TEMPERATURES OF THE SEASON. * GREATEST IMPACT AREAS: SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. * WINDS: LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO PROTECT SENSITIVE PLANTS BY BRINGING THEM INSIDE OR COVERING THEM UP. MAKE SURE PETS HAVE ADEQUATE SHELTER OR BRING THEM INDOORS. && $$ CAZ527-270015- /O.NEW.KVEF.FZ.W.0003.141228T0600Z-141228T1600Z/ SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...NEEDLES 256 AM PST FRI DEC 26 2014 ...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 8 AM PST SUNDAY FOR THE UPPER COLORADO RIVER VALLEY. * EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO THE UPPER 20S TO LOWER 30S. THESE ARE EXPECTED TO BE THE FIRST FREEZING TEMPERATURES OF THE SEASON. * GREATEST IMPACT AREAS: SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. * WINDS: NORTH WINDS 5-10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO PROTECT SENSITIVE PLANTS BY BRINGING THEM INSIDE OR COVERING THEM UP. MAKE SURE PETS HAVE ADEQUATE SHELTER OR BRING THEM INDOORS. && $$ ASG
3 follow-up statements
326 WWUS75 KVEF 262125 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 125 PM PST FRI DEC 26 2014 ...VERY COLD TEMPERATURES ARE EXPECTED OVER THE NEXT COUPLE OF NIGHTS WITH SOME LOCATIONS EXPERIENCING THE FIRST FREEZE OF THE SEASON... AZZ003-NVZ017-271200- /O.EXT.KVEF.HZ.W.0001.141227T0600Z-141228T1600Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 125 PM PST FRI DEC 26 2014 /225 PM MST FRI DEC 26 2014/ ...HARD FREEZE WARNING NOW IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ SUNDAY... THE HARD FREEZE WARNING IS NOW IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ SUNDAY FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES AND FOR THE NORTHWEST DESERTS OF ARIZONA. * TEMPERATURE: LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER TEENS TO LOWER 20S TONIGHT AND AGAIN SATURDAY NIGHT. * IMPACTS: THESE VERY COLD TEMPERATURES AND THE LONG DURATION OF BELOW FREEZING TEMPERATURES MAY LEAD TO BROKEN PIPES AND SEVERELY IMPACT SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES... THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ CAZ524>526-271200- /O.CON.KVEF.FZ.W.0002.141227T0600Z-141227T1600Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION 125 PM PST FRI DEC 26 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY FOR THE EASTERN MOJAVE DESERTS OF SAN BERNARDINO COUNTY...THE MORONGO BASIN...AND THE CADIZ BASIN. * EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 20S TO LOWER 30S. THESE ARE EXPECTED TO BE THE FIRST FREEZING TEMPERATURES OF THE SEASON. * GREATEST IMPACT AREAS: SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. * WINDS: LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO PROTECT SENSITIVE PLANTS BY BRINGING THEM INSIDE OR COVERING THEM UP. MAKE SURE PETS HAVE ADEQUATE SHELTER OR BRING THEM INDOORS. && $$ CAZ527-271200- /O.CON.KVEF.FZ.W.0003.141228T0600Z-141228T1600Z/ SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...NEEDLES 125 PM PST FRI DEC 26 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO 8 AM PST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO 8 AM PST SUNDAY FOR THE UPPER COLORADO RIVER VALLEY OF CALIFORNIA. * EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO THE UPPER 20S TO LOWER 30S. THESE ARE EXPECTED TO BE THE FIRST FREEZING TEMPERATURES OF THE SEASON. * GREATEST IMPACT AREAS: SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. * WINDS: NORTH WINDS 5-10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO PROTECT SENSITIVE PLANTS BY BRINGING THEM INSIDE OR COVERING THEM UP. MAKE SURE PETS HAVE ADEQUATE SHELTER OR BRING THEM INDOORS. && $$
859 WWUS75 KVEF 271031 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 231 AM PST SAT DEC 27 2014 ...VERY COLD TEMPERATURES ARE EXPECTED OVER THE NEXT COUPLE OF NIGHTS WITH SOME LOCATIONS EXPERIENCING THE FIRST FREEZE OF THE SEASON... AZZ003-NVZ017-271645- /O.CON.KVEF.HZ.W.0001.000000T0000Z-141228T1600Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 231 AM PST SAT DEC 27 2014 /331 AM MST SAT DEC 27 2014/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/ SUNDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/ SUNDAY FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES AND FOR THE NORTHWEST DESERTS OF ARIZONA. * TEMPERATURE: LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER TEENS TO LOWER 20S TONIGHT AND AGAIN SATURDAY NIGHT. * IMPACTS: THESE VERY COLD TEMPERATURES AND THE LONG DURATION OF BELOW FREEZING TEMPERATURES MAY LEAD TO BROKEN PIPES AND SEVERELY IMPACT SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES... THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ CAZ524>526-271600- /O.CON.KVEF.FZ.W.0002.000000T0000Z-141227T1600Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION 231 AM PST SAT DEC 27 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING FOR THE EASTERN MOJAVE DESERTS OF SAN BERNARDINO COUNTY...THE MORONGO BASIN...AND THE CADIZ BASIN. * EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 20S TO LOWER 30S. THESE ARE EXPECTED TO BE THE FIRST FREEZING TEMPERATURES OF THE SEASON. * GREATEST IMPACT AREAS: SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. * WINDS: LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO PROTECT SENSITIVE PLANTS BY BRINGING THEM INSIDE OR COVERING THEM UP. MAKE SURE PETS HAVE ADEQUATE SHELTER OR BRING THEM INDOORS. && $$ CAZ527-271645- /O.CON.KVEF.FZ.W.0003.141228T0600Z-141228T1600Z/ SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...NEEDLES 231 AM PST SAT DEC 27 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY FOR THE UPPER COLORADO RIVER VALLEY OF CALIFORNIA. * EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO THE UPPER 20S TO LOWER 30S. THESE ARE EXPECTED TO BE THE FIRST FREEZING TEMPERATURES OF THE SEASON. * GREATEST IMPACT AREAS: SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. * WINDS: NORTH WINDS 5-10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO PROTECT SENSITIVE PLANTS BY BRINGING THEM INSIDE OR COVERING THEM UP. MAKE SURE PETS HAVE ADEQUATE SHELTER OR BRING THEM INDOORS. && $$
740 WWUS75 KVEF 271540 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 740 AM PST SAT DEC 27 2014 ...ANOTHER COLD NIGHT ON TAP TONIGHT WITH SOME LOCATIONS EXPERIENCING THE FIRST FREEZE OF THE SEASON... CAZ524>526-271645- /O.EXP.KVEF.FZ.W.0002.000000T0000Z-141227T1600Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION 740 AM PST SAT DEC 27 2014 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING FOR THE EASTERN MOJAVE DESERTS OF SAN BERNARDINO COUNTY...THE MORONGO BASIN...AND THE CADIZ BASIN. THE SUN IS NOW UP AND TEMPERATURES WILL BE WARMING UP. THE THREAT OF FREEZING TEMPERATURES HAS ENDED FOR THIS MORNING. $$ AZZ003-NVZ017-280000- /O.CON.KVEF.HZ.W.0001.000000T0000Z-141228T1600Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 740 AM PST SAT DEC 27 2014 /840 AM MST SAT DEC 27 2014/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/ SUNDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/ SUNDAY FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES AND FOR THE NORTHWEST DESERTS OF ARIZONA. * TEMPERATURE: TEMPERATURES WERE STILL WELL BELOW FREEZING EARLY THIS MORNING BUT WILL BE WARMING UP NOW THAT THE SUN IS UP. LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER TEENS TO LOWER 20S AGAIN TONIGHT. * IMPACTS: THESE VERY COLD TEMPERATURES AND THE LONG DURATION OF BELOW FREEZING TEMPERATURES MAY LEAD TO BROKEN PIPES AND SEVERELY IMPACT SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES... THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ CAZ527-280000- /O.CON.KVEF.FZ.W.0003.141228T0600Z-141228T1600Z/ SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...NEEDLES 740 AM PST SAT DEC 27 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY FOR THE UPPER COLORADO RIVER VALLEY OF CALIFORNIA. * EXPECTED TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO THE UPPER 20S TO LOWER 30S. THESE ARE EXPECTED TO BE THE FIRST FREEZING TEMPERATURES OF THE SEASON. * GREATEST IMPACT AREAS: SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. * WINDS: NORTH WINDS 5-10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO PROTECT SENSITIVE PLANTS BY BRINGING THEM INSIDE OR COVERING THEM UP. MAKE SURE PETS HAVE ADEQUATE SHELTER OR BRING THEM INDOORS. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Dec 25, 9:40 PM PST, 5 hours 16 minutes earlier.
Area forecast discussion, Dec 25, 9:40 PM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 PM PST THU DEC 25 2014 .SYNOPSIS...LOW PRESSURE WILL GRADUALLY MOVE AWAY FROM THE AREA BUT COLD NORTHERLY FLOW WILL CONTINUE OVER THE REGION RESULTING IN NORTH WINDS CONTINUING THROUGH SATURDAY MORNING. THIS COLDER AIRMASS WILL REMAIN IN PLACE THROUGH THE WEEKEND AND REINFORCEMENTS ARE ON THE HORIZON FOR NEXT WEEK AS ANOTHER...POTENTIALLY COLDER SYSTEM APPROACHES FROM THE NORTH. PEOPLE ARE ENCOURAGED TO PAY CLOSE ATTENTION TO FORECAST OUTLOOKS OVER THE COMING DAYS. && .UPDATE...CLOUDS GENERALLY DISSIPATING OVER MUCH OF THE AREA THIS EVENING EXCEPT FOR LINCOLN COUNTY WHERE CLOUDS WILL REMAIN A BIT LONGER THIS EVENING. SURFACE GRADIENTS ALSO REMAIN TIGHT ENOUGH TO KEEP NORTHWEST TO NORTH WINDS UP OVER MOST AREAS OVERNIGHT. THIS WILL KEEP OVERNIGHT TEMPERATURES FROM REALLY DROPPING AND MOST VALLEY LOCATIONS SHOULD REMAIN ABOVE FREEZING. CURRENT GRIDS IN GOOD SHAPE AND NO UPDATES PLANNED. && PREV DISCUSSION 211 PM PST THU DEC 25 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE IN ALL AREAS. HOWEVER, THERE REMAINS A FEW OBSERVATIONAL SITES AS OF 2 PM REPORTING WIND GUSTS AROUND 40 MPH. THEY ARE LOCALIZED TO FAVORED AREAS FOR WINDS BLOWING IN THIS DIRECTION BUT THE OVERALL TREND IS DOWN. AN AREA OF LOW PRESSURE WILL MOVE EAST OF THE AREA TONIGHT...LEAVING THE AREA UNDER A COLD NORTHERLY FLOW. SHOWER CHANCES WILL BE LIMITED BUT STILL POSSIBLE IN LINCOLN/NORTHERN MOHAVE COUNTIES THIS EVENING BEFORE DRY CONDITIONS RETURN AREA WIDE FRIDAY AND SATURDAY. TEMPERATURES ALOFT PLUMMETED LAST NIGHT AND THE COLD AIR WILL MAKE ITS WAY INTO THE LOWER VALLEYS TONIGHT. THE LAS VEGAS LOW FRIDAY MORNING IS OFFICIALLY FORECAST TO REACH 35 DEGREES BUT MANY AREAS AWAY FROM THE CENTER OF THE CITY COULD SEE TEMPERATURES 2-4 DEGREES COLDER. GUSTY NORTH WINDS WILL CONTINUE ON FRIDAY AS A WEAK WEATHER DISTURBANCE MOVING OUT OF CANADA TONIGHT...DIVES THROUGH NEVADA FRIDAY. HOWEVER, WINDS WILL NOT BE AS STRONG AS CHRISTMAS DAY WITH EXPECTED WIND SPEEDS GENERALLY 10-20 MPH. DAYTIME HIGHS FRIDAY ARE EXPECTED TO BE 7-10 DEGREES BELOW NORMAL. THE TROUGH BEGINS ITS FINAL DEPARTURE FRIDAY EVENING WITH A BREAK IN WINDS BY SATURDAY AFTERNOON WHEN THE AREA IS BETWEEN STORM SYSTEMS. THE ONLY EXCEPTION WILL BE LINGERING NORTH WINDS ALONG THE COLORADO RIVER VALLEY THROUGH THE DAY SATURDAY. WITH THE AREA FULLY INVOLVED IN THE COLD AIRMASS SATURDAY MORNING...LOWS ARE EXPECTED TO OFFICIALLY REACH FREEZING AT THE LAS VEGAS AIRPORT BUT COULD REACH INTO THE UPPER 20S IN SOME PARTS OF THE VALLEY. THE ONLY SAVING GRACE COULD BE CONTINUED NORTH WINDS OF 10-15 MPH DURING THE MORNING HOURS WHICH MAY LIMIT THE IMPACTS SOMEWHAT. LITTLE MOVEMENT EXPECTED IN SATURDAY DAYTIME TEMPERATURES WITH HIGHS REMAINING 8-10 DEGREES BELOW NORMAL. SUNDAY MORNING LOWS SHOULD BE A FEW DEGREES WARMER THAN SATURDAY. .LONG TERM...SUNDAY THROUGH NEW YEARS DAY. ANOTHER LOW CONFIDENCE FORECAST AS THE OPERATIONAL MODELS CONTINUE TO WHIPSAW AROUND FROM RUN TO RUN BUT NEARLY IN LOCK STEP WITH EACH OTHER. FIRST THE MID LEVELS OF THE ATMOSPHERE. PICKING UP SUNDAY MORNING...THERE IS VERY GOOD AGREEMENT AMONG THE OP RUNS AND ENSEMBLE MEMBERS SHOWING A HIGH AMPLITUDE SHORT WAVELENGTH RIDGE OVER THE EASTERN PACIFIC WITH A LONGWAVE TROUGH OVER MOST OF THE UNITED STATES. THE MAIN FEATURE OF INTEREST IS A SHORTWAVE TROUGH DIGGING DOWN THE FRONT SIDE OF THE RIDGE INTO THE PACIFIC NORTHWEST. UNLIKE MOST SYSTEMS WHICH HAVE AFFECTED OUR AREA THIS SEASON...THIS ONE IS TAKING A PATH ALMOST COMPLETELY OVER LAND INSTEAD OF WATER...MEANING IT IS MUCH COLDER. BY MONDAY MORNING ABOUT TWO THIRDS OF THE ENSEMBLE MEMBERS AGREE ON A CLOSED LOW DEVELOPING OVER THE PACIFIC NORTHWEST...BUT WITH SOME SPREAD IN ITS LOCATION AND DEPTH. TUESDAY MORNING IS WHEN THINGS REALLY START TO GET INTERESTING AS THE LOW DIGS FARTHER SOUTH. FORECAST POSITIONS RANGE FROM IDAHO TO WESTERN ARIZONA...WITH A DECENT CLUSTER OF SOLUTIONS OVER NORTHERN NEVADA. BY WEDNESDAY MORNING THE SPREAD INCREASES GREATLY...WITH FORECAST POSITIONS ANYWHERE FROM OFFSHORE OF NORTHERN CALIFORNIA TO NEAR THE FOUR CORNERS. THERE IS A REASONABLE CLUSTER NEAR THE CENTRAL CALIFORNIA COAST. BY THURSDAY MORNING THE SPREAD IS ALL THE WAY FROM STILL OFFSHORE OF CALIFORNIA TO THE PLAINS...BUT WITH A DECENT CLUSTER OVER SOUTHERN NEVADA. IN THE LOW LEVELS IS WHERE THINGS GET EVEN MORE INTERESTING. THERE IS REASONABLE CONSENSUS ON A SIGNIFICANT COLD FRONT DIVING THROUGH THE CWA MONDAY NIGHT INTO TUESDAY...WITH NORTH TO NORTHEAST WINDS CONTINUING TO ADVECT IN COLD AND DRY AIR ALL THE WAY INTO NEW YEARS DAY. WHAT ALL THIS MEANS FOR THE WEATHER GOES SOMETHING LIKE THIS. IF WE FOLLOW THE CLUSTER OF MODEL SOLUTIONS THROUGH THE PERIOD...THE COLD FRONT BRINGS IN COLD AND DRY AIR MONDAY NIGHT AND TUESDAY...AND THEN THE UPPER LEVEL LOW ADVECTS IN MOISTURE AND ALSO PROVIDES LIFT BEGINNING IN THE NORTHERN CWA TUESDAY AND SPREADING AREAWIDE TUESDAY NIGHT AND WEDNESDAY...POSSIBLY LINGERING INTO THURSDAY. THIS COULD LEAD TO A LOW ELEVATION SNOW EVENT FOR MUCH OF THE MOJAVE DESERT. IT IS IMPORTANT TO EMPHASIZE THAT THIS IS ONLY ONE POSSIBLE OUTCOME. IF THE LOW MOVES FASTER LIKE ONE ENSEMBLE MEMBER SHOWS...IT WILL BE LONG GONE BY NEW YEARS EVE. IF IT MOVES SLOWER AS A FEW ENSEMBLE MEMBERS SHOW...IT MAY NOT EVEN GET HERE BY THEN. DUE TO THE GREAT UNCERTAINTY...RAISED POPS ONLY A LITTLE...MAINLY SLIGHT CHANCES WITH A FEW LOW END CHANCES...AND SPREAD POPS OVER SEVERAL 12 HOUR TIME PERIODS. AS NOTED ABOVE...CONFIDENCE IN THE DETAILS IS VERY LOW. BUT THE POSSIBILITY...NOTE THAT WORD POSSIBILITY...OF SUCH AN EVENT IN LAS VEGAS ON OR AROUND NEW YEARS EVE NEEDS TO BE NOTED. && .AVIATION...FOR MCCARRAN...WINDS WILL CONTINUE TO BE GUSTY OUT OF NORTHWEST THROUGH FRIDAY BUT THERE WILL BE A NOTICEABLE DECREASE IN WIND SPEEDS. SCT CLOUDS AROUND 7K FEET THROUGH THE REST OF AFTERNOON THEN CLEARING OVERNIGHT. WIND SPEEDS OF 10-20 KTS EXPECTED FRIDAY THROUGH SATURDAY MORNING BECOMING LIGHT SATURDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE REGION THROUGH FRIDAY BUT WIND SPEEDS WILL GRADUALLY DECREASE. SCT-BKN CLOUDS 5-7K FT OVER MUCH OF THE NORTHERN FORECAST AREA WITH FEW-SCT 6-8K FEET ELSEWHERE. A FEW SHOWERS ARE POSSIBLE IN LINCOLN AND NORTHERN MOHAVE COUNTIES THROUGH THIS EVENING WITH MOUNTAIN OBSCURATIONS AT TIMES. WINDS GENERALLY 10-20 KTS EXPECTED FRIDAY WITH SCT CLOUDS NORTH AND EAST. && SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW/SALMEN/MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:56 AM PST | Freeze Warning | VEF | San Bernardino | 53 hr |
Nearby
Freeze Warnings in California, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.